Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

xanax for anxiety

I have pretty severe anxiety and I started taking xanax this past week. I finally feel less anxious and I love it however about 7 hours after taking it I am so so tired. Is this something that is going to pass once my body gets a bit more use to the medication or will I always fight being sleepy now

Answer Question
 
Anonymous

Asked by Anonymous at 9:31 AM on Oct. 15, 2010 in Health

Answers (4)
  • It may take time for your system to get used to the drug. One of the immediate side effects is drowsiness. Always allow medications time for your body to adjust so that they can begin working properly - especially your antianxiety and antidepression medications.
    TeensMom07

    Answer by TeensMom07 at 9:34 AM on Oct. 15, 2010

  • Yes, the drowsiness will go away once the chemicals in your brain get back to normal. It should take about 2 weeks or so. I take Xanax to help me sleep. For some reason, if I take one and relax, I get sleepy so my doc said it was ok to use as a sleep aid, ONCE IN A WHILE. If I take one and am up and doing things, I am fine.
    tyfry7496

    Answer by tyfry7496 at 9:43 AM on Oct. 15, 2010

  • Yes, it does take a while for the drowsiness to go away.
    m-avi

    Answer by m-avi at 9:52 AM on Oct. 15, 2010

  • My doctor did not recommend Xanax as it can become addicting-he did however put me on Quazepam (sp?) I find it workds well for me and I only take them when I have an attack at it does not make me sleepy.
    Queenofscrap

    Answer by Queenofscrap at 12:25 PM on Oct. 16, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.

Next question in Health
FreakINg OUt!!!

Next question overall
Going for the 50 bump award?

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN